MAUDE Adverse Event Report: STRYKER SPINE-FRANCE AVS UNILIF SPACER 6 X 30 X 4DEG - 11MM; INTERVERTEBRAL BODY FUSION DEVICE.

STRYKER SPINE-FRANCE AVS UNILIF SPACER 6 X 30 X 4DEG - 11MM; INTERVERTEBRAL BODY FUSION DEVICE.
Catalog Number 48351064
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/04/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the graft broke into multiple pieces upon insertion.
 
Additional Manufacturer Narrative
Complaint history review; risk assessment; further email correspondence with sales rep confirmed surgeon used a mallet to insert the cage and noted that the disc space was tight.The surgical technique states to carefully insert the implant gently and progressively into the disc space.It is likely the force applied during insertion of the device into the tight disc space was excessive leading to the fracture implant.The plausible root cause of the reported event is user related.
 
Event or Problem Description
It was reported that the graft broke into multiple pieces upon insertion.

Brand Name
AVS UNILIF SPACER 6 X 30 X 4DEG - 11MM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5532455
Report Number0009617544-2016-00137
Device Sequence Number265501
Product Code MAX
UDI-Device Identifier07613252015192
UDI-Public(01)07613252015192
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K090816
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48351064
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/29/2016
Supplement Report FDA Received Date04/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1